Missouri, 2007

Tornado and Flash Flooding in Missouri, September 6, 2007

September 6, 2007 · NWS SGF · 12 events in 11 counties and zones

Early morning thunderstorms produced flash flooding in several counties in southwest Missouri. One thunderstorm produced a weak EF-0 tornado in the community of Clever.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Early morning thunderstorms produced flash flooding in several counties in southwest Missouri. One thunderstorm produced a weak EF-0 tornado in the community of Clever.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 6, 1:55 AM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Sep 6, 1:55 AM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 AM CDT THU SEP 6 2007

.DISCUSSION...
THE CHALLENGE FOR THIS FORECAST PACKAGE CONTINUES TO BE
PRECIPITATION AND THE POTENTIAL FOR HEAVY RAINFALL LATER IN THE WEEK.
THIS MORNING AN UPPER LEVEL LOW CONTINUES TO TRACK NORTHEASTWARD
THROUGH MISSOURI. IN RESPONSE TO THIS UPPER LEVEL LOW...SHOWERS AND
AND THUNDERSTORMS HAVE INCREASED IN COVERAGE. AS THIS LOW EXITS THE
OZARKS...THE RAIN WILL COME TO AN END FROM SOUTHWEST TO NORTHEAST
ACROSS THE FORECAST AREA. WITH THIS IN MIND...POPS HAVE BEEN
ADJUSTED ACCORDINGLY.

THE NEXT CHANCE FOR WIDESPREAD RAIN ARRIVES ON FRIDAY WITH THE
APPROACH OF A COLD FRONT. MODELS CONTINUE TO SLOW THE ARRIVAL OF
THIS FRONT TO THE FORECAST AREA. AT THIS TIME...IT LOOKS LIKE THE
FRONT WILL BEGIN TO MOVE THROUGH SOUTHEAST KANSAS AND SOUTHWEST
MISSOURI LATE FRIDAY AFTERNOON BUT I WOULD NOT BE SURPRISED IF IT IS
LATER. MODELS SUGGEST A WEAKENING AND A STALLING OF THE FRONT ALONG
THE MISSOURI/ARKANSAS BORDER OVER THE WEEKEND. THIS FRONT WILL HAVE
LOTS OF MOISTURE TO WORK WITH AS PRECIPITABLE WATER VALUES WILL
CONTINUE TO BE HIGH. HEAVY RAINFALL AND THE POTENTIAL FOR LOCALIZED
FLOODING REMAINS A THREAT WITH THIS FRONT BUT THERE IS STILL
UNCERTAINTY AS TO WHERE THE HEAVIEST RAINFALL WILL OCCUR DUE TO THE
TIMING OF THE FRONT. WITH THIS FRONT EXPECTED TO STALL NEAR THE
SOUTHERN MISSOURI STATE LINE OVER THE WEEKEND...CHANCES FOR RAIN
HAVE BEEN INCREASED IN THIS AREA.

A MORE SIGNIFICANT FRONT WITH STRONGER UPPER LEVEL SUPPORT IS
EXPECTED TO ARRIVE ON MONDAY. THIS FRONT WILL BRING ANOTHER ROUND OF
SHOWERS AND STORMS WHICH WILL LIKELY BE MORE WIDESPREAD. AGAIN WITH
PLENTY OF MOISTURE TO WORK WITH THE THREAT OF HEAVY RAIN AND
LOCALIZED FLOODING WILL CONTINUE. THIS FRONT SHOULD BE STRONG ENOUGH
TO MOVE THROUGH THE OZARKS AND COOLER AND DRIER AIR WILL MOVE IN
MONDAY NIGHT AND TUESDAY. THIS COOLER AND DRIER AIR WILL PUT AN END
TO THE CHANCES FOR RAIN FOR MOST OF NEXT WEEK IN THE OZARKS.

ANGLE

&&

.AVIATION...
WIDESPREAD MVFR AND AREAS OF IFR CEILINGS WILL CONTINUE THROUGH THIS
MORNING AT THE SPRINGFIELD AND JOPLIN TERMINALS. SHOWERS AND
THUNDERSTORMS WILL ALSO LOWER THE VISIBILITY INTO MVFR AND POSSIBLY
IFR CATEGORY FOR BRIEF PERIODS THROUGH THE EARLY MORNING HOURS.
CEILINGS WILL GRADUALLY RISE AND BECOME SCATTERED LATE THIS MORNING
AND EARLY AFTERNOON. THE PRESSURE GRADIENT WILL TIGHTEN UP BY MIDDAY
RESULTING IN WIND GUSTS UP TO 25 KTS...ESPECIALLY IN AREAS THAT SEE
SIGNIFICANT SUNSHINE AND MIXING.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Sep 6, 4:00 AM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
500 AM CDT THU SEP 6 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071000-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
500 AM CDT THU SEP 6 2007

...HEAVY RAIN POSSIBLE THROUGH MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

 SCATTERED SHOWERS AND STORMS WITH LOCALLY HEAVY RAINFALL WILL BE
 POSSIBLE TODAY AS AN UPPER LEVEL LOW TRACKS NORTHEASTWARD THROUGH
 MISSOURI. DRY WEATHER IS EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

 A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS FRIDAY WITH
 THE POTENTIAL FOR ADDITIONAL HEAVY RAIN AND LOCALIZED FLOODING.
 ANOTHER STORM SYSTEM AND ASSOCIATED COLD FRONT WILL BRING A
 CHANCE FOR THUNDERSTORMS LATE SUNDAY NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

ANGLE

The radar

The Springfield radar (KSGF), 24 km away, was scanning. The volume nearest the first event began at 10:21 UTC.

Open the radar archive at this moment

Event by event

11 flash flood, 1 tornado. Local standard time, as filed.

Tornado, Christian

When
September 6, 4:20 AM CST
Where
Christian County, 0.55 mi E of Clever
Rating
EF0
Path length
0.5 mi
Path width
50 yd
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
37.030, -93.470

A National Weather Service storm survey revealed that an EF-0 tornado briefly touched down in Clever. The tornado caused minor damage to a bank along with surrounding trees and outdoor lawn furniture.

Flash Flood, Greene

When
September 6, 4:31 AM CST to 9:00 AM CST
Where
Greene County, 0.55 mi E of Springfield
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.200, -93.290

Heavy showers and thunderstorms caused areas of flash flooding across Springfield. Locations that flooded included a section of Highway 164 between Golden and Sunrise, the intersection of Campbell and Madison, and a section of Buena Vista Road at Ward Branch.

Flash Flood, Newton

When
September 6, 6:00 AM CST to 9:00 AM CST
Where
Newton County, Neosho
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.870, -94.370

Several roads in Neosho were flooded.

Flash Flood, Christian

When
September 6, 7:00 AM CST to 10:00 AM CST
Where
Christian County, 0.89 mi SE of Nixa
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.041, -93.289

Excessive rainfall flooded areas of Christian County. Locations that flooded included two sections of Highway 14 near Nixa and Tracker Road west of Highway 160.

Flash Flood, Barry

When
September 6, 7:27 AM CST to 10:27 AM CST
Where
Barry County, Cassville
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
36.680, -93.870

Training thunderstorms over Barry County caused several roads and low water crossings to flood countywide.

Flash Flood, McDonald

When
September 6, 8:05 AM CST to 10:05 AM CST
Where
McDonald County, Powell
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
36.620, -94.180

Excessive rainfall flooded several low water crossings in the Powell area.

Flash Flood, Webster

When
September 6, 9:00 AM CST to 10:00 AM CST
Where
Webster County, 0.69 mi N of Northview
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.290, -93.000

Excessive rain flooded sections of Greenwood Road near Cologna Road and Gerett Road.

Flash Flood, Lawrence

When
September 6, 9:30 AM CST to 10:30 AM CST
Where
Lawrence County, 1.1 mi E of Plew
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
37.200, -94.010

Heavy rain flooded a section of Highway 96.

Flash Flood, Jasper

When
September 6, 9:33 AM CST to 10:00 AM CST
Where
Jasper County, Avilla
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
37.200, -94.130

Heavy rain flooded a section of Highway 96 near Avilla.

Flash Flood, Stone

When
September 6, 9:37 AM CST to 10:00 AM CST
Where
Stone County, 3.93 mi W of Browns Spg
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.970, -93.571

Excessive rain flooded a section of Highway 413 north of Crane.

Flash Flood, Barton

When
September 6, 10:05 AM CST to 12:00 PM CST
Where
Barton County, 1.77 mi NW of Kenoma
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.448, -94.223

Flash flooding occurred over several areas of Barton County in response to excessive rainfall. Locations that experienced flooding include a section of Highway T one mile south of Highway 160, a section of Highway U near Golden City, and a section of Higway 126 near Golden City.

Flash Flood, Dade

When
September 6, 10:46 AM CST to 3:00 PM CST
Where
Dade County, 1.38 mi N of Kings Pt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.340, -93.950

Excessive rainfall flooded a section of Highway 97 one mile north of the Dade and Lawrence county line.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyThe tornado archive for Missouri, 2007Warnings in Missouri, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55461, 55450, 55451, 55454, 55452, 55453, 55455, 55456, 55457, 55458, 55459, 55460.